Social Anxiety Support Forum banner

1 - 18 of 18 Posts

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #1 ·
Starting Nardil on Monday at 45 mg, working up to 60 mg over the next few weeks.

I decided to take my baseline blood pressure today to see if this medicine changes my BP largely. Apparently I'm at 142/79. Seems high, should I ask my doctor about this before taking Nardil?

Can panic disorder contribute to high blood pressure because thats my diagnose along with depression.
 

·
Banned
Joined
·
1,148 Posts
Yeah, I'd probably ask my doctor if I were you. Nardil usually lowers BP, unless you're having a hypertensive crisis or something. I suppose panic could raise blood pressure with added stress hormones, but I'm not totally sure.
 

·
Registered
Joined
·
2,322 Posts
I don't see how a MAOI could lower blood pressure, cause orthostatic hypotension yes, lowering blood pressure consistently no, the opposite actually.
 

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #4 ·
Yeah that's what I thought, it definitely raises your BP which is why I'm concerned. It raises it because lack of MAO enzymes will prevent tyramine from being metabolized. This causes more tyramine and results in higher BP.

I'm not CURRENTLY on an MAOI nor have I tried it yet. But my BP is now 149/93 and I'm 21 years old, go to the gym frequently. It shouldn't be this high and I don't want to go on the MAOI until it goes down closer to 130.

Should I make an appointment with my doctor or just go to a clinic
 

·
Registered
Joined
·
2,322 Posts
Perhaps ask for a bèta-blocker, bisoprolol has little side effects. Will probably minimize the hypertensive episodes a bit + they are actually used for sudden blood pressure drops as well so that's a double win.
 

·
Banned
Joined
·
1,148 Posts
I don't see how a MAOI could lower blood pressure, cause orthostatic hypotension yes, lowering blood pressure consistently no, the opposite actually.
All I know is that when I was on Nardil, my BP was consistently 100/60, and I had a 45-55 BPM pulse. Now that I'm off of it, it's back to 120/80 with a 60-70 BPM pulse. My psychiatrist at the time said this was normal for people on Nardil.
 

·
Registered
Joined
·
1,584 Posts
Avoid tyramine containing foods because they interact with Nardil to cause high blood pressure.

Here is a list of tyramine containing foods (from wikipedia)

"..Foods containing considerable amounts of tyramine include meats that are potentially spoiled or pickled, aged, smoked, fermented, or marinated (some fish, poultry, and beef); most pork (except cured ham); chocolate; alcoholic beverages; and fermented foods, such as most cheeses (except ricotta, cottage cheese, cream cheese and neufchatel cheese), sour cream, yogurt, shrimp paste, soy sauce, soy bean condiments, teriyaki sauce, tofu, tempeh, miso soup, sauerkraut, broad (fava) beans, green bean pods, Italian flat (Romano) beans, snow peas, avocados, bananas, pineapple, eggplants, figs, red plums, raspberries, peanuts, Brazil nuts, coconuts, processed meat, yeast, and an array of cacti./;
 

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #8 ·
just got back from the doctor, they said 149/93 isn't too concerning. Just keep monitoring it and come back if it gets closer to 200 systolic.

I'm guessing it'll go away in a few days, I'm holding off the MAOI until I'm not dizzy. It shouldn't be that big of a problem.

It's annoying as hell to go to the doctor when ur dizzy and super tired and you just don't feel well and all ur tests come back perfectly fine. I'm not hoping that I'm sick but I'd like my tests to reflect how my health feels.
 

·
Registered
Joined
·
150 Posts
As it was already said Nardil does typically lower the blood pressure. I read from people that could stop their betablockers because Nardil was reducing the high blood pressure.

In case of a real hypertensive crises like from a cheese-reaction, I do not believe that it makes a big difference if you start at 120 or 140... if you hit the 200 it becomes (acutely then) dangerous, that's the way it is.
 

·
baclofen enthusiast
Joined
·
2,748 Posts
Yeah that's what I thought, it definitely raises your BP which is why I'm concerned. It raises it because lack of MAO enzymes will prevent tyramine from being metabolized. This causes more tyramine and results in higher BP.

I'm not CURRENTLY on an MAOI nor have I tried it yet. But my BP is now 149/93 and I'm 21 years old, go to the gym frequently. It shouldn't be this high and I don't want to go on the MAOI until it goes down closer to 130.

Should I make an appointment with my doctor or just go to a clinic
that's interesting. is yours a stress/anxiety induced hypertension?
 

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #11 ·
I think my blood pressure is actually closer to 130/80 normally, what I realized is that I have to chill for 10 minutes before taking my blood pressure, makes a pretty big difference. To the point where I go from 152/94 to 138/83 or something.

I'm not sure why it's still a little high but it doesn't matter, I'm really dizzy off Zoloft though, its my 5th day, 2 more days until my psych said I can take my MAOI. The MAOI should immediately take away my dizziness since it is 100% medicine induced.

I feel so weird though, I'm like spacing out and having a hard time standing and moving. Just going to sleep and watch movies for the next 48 hours, then its Nardil time. This stuff better be worth it!
 

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #12 ·
very dizzy again day 5 without any meds, throat hurts like a *****. 2 more days.
 

·
Registered
Joined
·
81 Posts
I'm on nardil 60 (sometimes 45). Been on it for about 1 month. I have extreme tiredness to the point where I fall asleep at work, even during meetings.

My blood pressure is also very low. 80/50, 90/60, etc. I got to the point where I pass out and fall 90% of the time I get out of my chair. I fell at work and someone saw me.

I drank an ***-ton of salt and it didnt raise my blood pressure at all. I dont think I can take this medicine any longer
 

·
Registered
Joined
·
2,500 Posts
Discussion Starter · #14 ·
I'm on nardil 60 (sometimes 45). Been on it for about 1 month. I have extreme tiredness to the point where I fall asleep at work, even during meetings.

My blood pressure is also very low. 80/50, 90/60, etc. I got to the point where I pass out and fall 90% of the time I get out of my chair. I fell at work and someone saw me.

I drank an ***-ton of salt and it didnt raise my blood pressure at all. I dont think I can take this medicine any longer
The first time you take Nardil it hits you hard usually. I'd go back to 45 mg and see how it goes. 60 is a fairly potent start off dose.
 

·
Registered
Joined
·
1,945 Posts
I don't see how a MAOI could lower blood pressure, cause orthostatic hypotension yes, lowering blood pressure consistently no, the opposite actually.
I don't understand it, but it happened to me. It wasn't just a little bit low. It was unbelievably low. I would feint if I walked up stairs too quickly. I would need to go through my post history to see what my blood pressure was while taking Nardil. IIRC, low blood pressure was the main reason I stopped taking Nardil.

Avoid tyramine containing foods because they interact with Nardil to cause high blood pressure.
Pay close attention to beer. I could drink as many generic pilsners as I wanted, but 1 darker beer would mess me up. It wouldn't cause tyramine headaches, but I would get confused and light headed. Nardil sure has a lot of weird interactions with food and drinks.

I drank an ***-ton of salt and it didnt raise my blood pressure at all. I dont think I can take this medicine any longer
Because health retards lied to you. They lied to all of us. There is absolutely no link between salt and blood pressure.
 

·
Registered
Joined
·
1,202 Posts
I'm on nardil 60 (sometimes 45). Been on it for about 1 month. I have extreme tiredness to the point where I fall asleep at work, even during meetings.

My blood pressure is also very low. 80/50, 90/60, etc. I got to the point where I pass out and fall 90% of the time I get out of my chair. I fell at work and someone saw me.

I drank an ***-ton of salt and it didnt raise my blood pressure at all. I dont think I can take this medicine any longer
Give it a few more weeks, it should lessen. And you still haven't reaped its benefits!
 

·
You can do this!
Joined
·
4,464 Posts
Nardil should cause your day-to-day blood pressure to decrease, not just orthostatic.
 
1 - 18 of 18 Posts
Top